Hail, Medina
- When
- April 7, 2:40 PM EST
- Where
- Medina County, Medina
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -83.633
Penny size hail was observed.
24 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 7, 1:08 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 208 PM EDT FRI APR 7 2006 .SHORT TERM(TDY-SUN)... SFC LOW PRES NOW NEAR KERI AND CONTINUING TO MOVE OFF TO THE E. TRAILING FRONT NOW SLOWLY MOVING S AS SEEN BY LATEST SATELLITE IMAGERY. FRONT SHOULD MAKE IT AS FAR S AS KMFD BY 21Z AND BE WELL S OF THE AREA BY 00Z. LOW CLOUDS AND COOLER AIR BEHIND FNT WILL PUT AN END TO THE TSRA THREAT. FOR THE TIME BEING ONLY FAR SRN 1/3 TO 1/2 OF ZONES HAVE ANY SIGNIFICANT THREAT TO SEE T ACTIVITY AND THAT THREAT WILL RAPIDLY DIMINISH EARLY THIS EVE. LATEST NAM...RUC AND GFS FAIRLY SIMILAR WITH TIMING OF FRONT AND LOW 1ST PERIOD. VERY DRY AIR WILL FILTER IN BEHIND FRONT TONIGHT BUT VERY STRONG LLVL INVERSION TO SET UP FOR FIRST 2/3 OF THE NIGHT. COULD BE SUM SPITS OR SHRA THRU THE EARLY AM HOURS. WAS EARLIER CONCERNED ABOUT POSSIBLE FZDZ OVERNIGHT BUT NOW DRIER AIR COMES BEFORE TEMPS GET COLD ENUF. 850 MB TEMPS BOTTOM OUT AROUND NEG 6 MIDDAY TOMORROW AND THEN START TO MODERATE. COULD BE A FAIR AMOUNT SC TOMORROW AM BUT DO EXPECT SKIES TO BECOME M/SUNNY DURING THE AFT AS SFC TO 700 MB MEAN RH FALLS TO AROUND 30 PERCENT. WILL BE CHILLY ALONG S SHORE OF LERI TOMORROW WITH NLY FLOW OFF LAKE. SUN WILL GET OFF TO A COOL START WITH HIGH PRES OVERHEAD AT DAYBREAK. HI TEMPS SUN WILL AVERAGE AROUND NORMAL WITH A LOT OF SUNSHINE. && .LONG TERM (SUN NIGHT THROUGH FRI)... EXTENDED RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE TDA. SO..FOR THE TIME BEING IT LOOKS WE SHOULD SEE A RELATIVELY QUIET EXTENDED PD WITH SPRING LIKE WX ONCE WE GET PAST THE WEEKEND. HIGH PRES WILL DIVE OVER THE WRN GRTLKS TOMORROW AND THEN BUILD ACROSS THE FORECAST AREA THRU THE START OF THE NEW WORKWEEK. HI SHOULD BE OVERHEAD SUNDAY AFT AND EVE AND THEN SHIFTS OFF TO THE EAST COAST BY MONDAY EVE. SO AFTER A COOL WEEKEND WITH TEMPS AVERAGING A LITTLE BELOW NORMAL...TEMPS WILL BEGIN TO MODERATE MON AND TUE WITH HIGH TEMPS BOTH DAYS IN THE LOWER 60S. BY EARLY WED...THERE WILL BE ENUF WAA TO POSSIBLY CAUSE A FEW SHRA OR TSRA. MORE STORMS POSSIBLE WED NIGHT INTO THU AS A COLD FRONT PASSES THRU REGION. LINGERING SHRA IN THE E ON THU IN THE CAA BEHIND THE BOUNDARY. RIDGE SLIDES ACROSS REGION THU NIGHT AND WL BACK IN WAA FLOW BY END OF PD. && .AVIATION(18Z-18Z)... THE NORTHWARD TREND OF THE WARM ADVECTION HAS NOW BEGUN TO RETREAT SOUTHWARD. AS EACH HOUR GOES BY THE NORTHERLY FLOW WILL DIMINISH OUR CHANCE OF TSTMS AND SVR WX FOR EXTREME NRN OHIO....FOR AREAS TO THE SOUTH OF CLE...JUST A LITTLE SUNSHINE IS NEEDED TO GET THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. WE WILL CONT TO MONITOR FOR WX WATCH THIS AFTN POSSIBLY FOR OUR SRN CWA. AS THE WARM FRONT RETREATS SOUTHWARD AS A COLD FRONT...THE COOLER AIR MASS WILL BRING NORTHERLY WINDS AND A SLIGT CHC OF MIXED RAIN AND SNOW SHOWERS TNGT. SOME LGT DRIZZLE WITH LOW CIGS IS A GOOD POSSIBILITY AS INDICATED ON BUFKIT SOUNDING. EXCEPT FOR SOME BRIEF VFR CONDS EARLY THIS AFTN VCNTY MFD LOOK FOR IFR OR NEAR IFR CONDS TO DOMINATE NEXT 12 TO 18 HOURS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...BC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT FRI APR 7 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-081100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 547 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF US ROUTE 30 THAT RUNS THROUGH MANSFIELD AND WOOSTER. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING HAIL AND WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. OUDEMAN
The Cincinnati radar (KILN), 158 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
24 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed north of Diamond.
Nickel size hail was reported.
Nickel size hail was reported near Millersville.
Half dollar size hail was observed.
Penny size hail was observed.
Penny size hail was observed east of Upper Sandusky.
Penny size hail was observed.
Penny size hail was observed south of Arlington.
Nickel size hail was observed.
Thunderstorms damaged a barn three miles southwest of Upper Sandusky.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Penny size hail was reported in Florence Township.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was reported. The hail covered the ground.
Quarter size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503910, 5503911, 5504004, 5503924, 5503913, 5503912, 5503926, 5503925, 5503927, 5504003, 5503914, 5503928, 5503916, 5503915, 5503931, 5503917, 5503919, 5503918, 5503920, 5503922, 5503921, 5503923, 5503930, 5504005, 5503929.